Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 22, NWS Topeka, KS

April 10, 20084 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 10, 2008, 6:58 PM CDT for 4 counties in Kansas. It was in force for 24 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2008, 6:58 PM CDT (23:58 UTC)
Expired
Apr 10, 2008, 7:22 PM CDT
In force
24 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Coffey County, KS, Lyon County, KS, Osage County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 46 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:02 PM CDTTSTM WND DMG1 Wsw Osage City, KSESTIMATED 60 MPH OR GREATER WINDS BLEW OVER A ROW OF PORT-O-POTTIES IN OSAGE CITY.
Apr 10, 7:07 PM CDTTSTM WND DMGHarveyville, KSSPOTTER REPORTED SHINGLES BLOWN OFF HIS ROOF AND MANY OF HIS NEIGHBORS. ESTIMATED WIND GUSTS OF ABOVE 60 MPH. -THIS IS A DELAYED REPORT-
Apr 10, 7:07 PM CDTTSTM WND GST 541 Ene Eskridge, KS
Apr 10, 7:07 PM CDTTSTM WND GST 54N Harveyville, KS
Apr 10, 7:12 PM CDTTSTM WND DMGNne Burlingame, KSSTRONG WINDS DOWNING SMALL TREE LIMBS - FULL TRASH CONTAINERS BLOWN DOWN THE STREET.
Apr 10, 7:16 PM CDTTSTM WND DMG7 N Burlingame, KS2-3 INCH TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 12.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 102358
SVRTOP
KSC031-111-139-197-110045-
/O.NEW.KTOP.SV.W.0022.080410T2358Z-080411T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
  EXTREME NORTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS...
  OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTH OF ESKRIDGE TO 4 MILES SOUTH OF
  LEBO...OR ALONG A LINE EXTENDING FROM 24 MILES NORTH OF EMPORIA TO
  17 MILES EAST OF EMPORIA...MOVING NORTHEAST AT 63 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARVEYVILLE...
  OLIVET...
  WAVERLY...
  OSAGE CITY...
  EISENHOWER STATE PARK...
  BURLINGAME...
  MELVERN...
  LYNDON...
  SCRANTON...
  POMONA STATE PARK...
  CARBONDALE...
  QUENEMO...
  POMONA LAKE...
  OVERBROOK...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 154 AND 165.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 143 AND 168.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3842 9596 3873 9594 3873 9615 3881 9620
      3899 9595 3886 9593 3887 9592 3886 9550
      3844 9551 3827 9584
TIME...MOT...LOC 2358Z 226DEG 55KT 3880 9606 3842 9580

$$

BOUSTEAD
2 follow-up statements
000 
WWUS53 KTOP 110004
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
704 PM CDT THU APR 10 2008

KSC031-111-139-197-110045-
/O.CON.KTOP.SV.W.0022.000000T0000Z-080411T0045Z/
WABAUNSEE-OSAGE-LYON-COFFEY-
704 PM CDT THU APR 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN COFFEY...EXTREME EAST CENTRAL LYON...OSAGE AND
SOUTHEASTERN WABAUNSEE COUNTIES...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF HARVEYVILLE TO
OLIVET...OR ALONG A LINE EXTENDING FROM 21 MILES SOUTHWEST OF TOPEKA
TO 24 MILES EAST OF EMPORIA...MOVING NORTHEAST AT 63 MPH.

AT 702 PM CDT...TRAINED SPOTTERS REPORTED AT LEAST 60 MPH WINDS AND 
SOME MINOR DAMAGE IN OSAGE CITY. 

LOCATIONS IMPACTED INCLUDE...
SCRANTON...QUENEMO...POMONA STATE PARK...POMONA LAKE...CARBONDALE AND
OVERBROOK.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 154 AND 165.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 143 AND 167.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3842 9596 3873 9594 3873 9615 3881 9620
      3899 9595 3886 9593 3887 9592 3886 9550
      3844 9551 3827 9584
TIME...MOT...LOC 0004Z 226DEG 55KT 3886 9597 3848 9571

$$

BOUSTEAD
000 
WWUS53 KTOP 110022
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
722 PM CDT THU APR 10 2008

KSC031-111-139-197-110032-
/O.CAN.KTOP.SV.W.0022.000000T0000Z-080411T0045Z/
WABAUNSEE-OSAGE-LYON-COFFEY-
722 PM CDT THU APR 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COFFEY...EXTREME EAST
CENTRAL LYON...OSAGE AND SOUTHEASTERN WABAUNSEE COUNTIES HAS BEEN
CANCELLED...

AT 722 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE 
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3842 9596 3873 9594 3873 9615 3881 9620
      3899 9595 3886 9593 3887 9592 3886 9550
      3844 9551 3827 9584
TIME...MOT...LOC 0022Z 226DEG 55KT 3905 9571 3867 9545

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:09 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 10, 4:09 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
409 PM CDT THU APR 10 2008

.DISCUSSION...

INITIAL FORECAST CONCERNS ARE WITH REGARDS TO SEVERE THUNDERSTORM
WATCH IN EFFECT FOR EASTERN TIER OF COUNTIES.

SURFACE LOW PRESSURE CENTER AT FORECAST TIME WAS AROUND KCNK WITH
MAX PRESSURE FALLS OVER SOUTHWEST IA.  PACIFIC FRONT HAS PUSHED EAST
OF THE CWA BRINGING BEST QUALITY LOW LEVEL MOISTURE EAST INTO MO.
GREATEST ONGOING CONVECTIVE ACTIVITY WAS OVER NORTHWESTERN MO WITH A
SECONDARY AREA OF CONVECTION DEVELOPING OVER NORTH CENTRAL OK AND
SOUTH CENTRAL KS.  WITH THE WARM FRONT NORTH OF THE CWA AT THIS
TIME...BREAKS IN THE STRATUS HAVE ALLOWED FOR THE EROSION OF ANY
CONVECTIVE INHIBITION...WHICH WAS ALLOWING ISOLATED CONVECTION TO
DEVELOP WITHIN THE WATCH AREA.  CONVECTION OVER SOUTH CENTRAL KS MAY
EXPAND IN COVERAGE THROUGH THE 23 TO 00Z TIMEFRAME AS CONVERGENCE
ALONG TRUE COLD FRONT AND DAYTIME HEATING COMBINED WITH COLD CORE
ASSOCIATED WITH UPPER LEVEL SHORTWAVE ALOFT SET UP AT LEAST SOME
MARGINAL INSTABILITY JUST SOUTH OF THE CWA.  THIS ACTIVITY WILL
ROTATE NORTHEAST AS THE COLD FRONT PUSHES EAST THIS EVENING.
THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH ALONG THE COLD FRONT
AFTER SUNSET AS DEEP LOW LEVEL MOISTURE AND FORCING OTHER THAN
CONVERGENCE ALONG THE COLD FRONT IS LACKING.  ISOLATED THUNDERSTORMS
MAY BECOME STRONG ENOUGH BEFORE SUNSET IN THE WATCH AREA TO PRODUCE
SOME ONE INCH HAIL OR 60 MPH WIND GUSTS.  AFTER SUNSET WOULD EXPECT
SEVERE WEATHER CHANCES TO DIMINISH QUICKLY...AND WOULD EXPECT TOP
CWA COUNTIES TO BE REMOVED FROM THE WATCH WELL BEFORE THE EXP TIME
OF 9 PM.

OTHER CONCERNS TONIGHT WERE SOUTHWESTERLY WINDS SOUTHEAST OF THE LOW
CLIMBING ABOVE ADVISORY CRITERIA.  AT THIS TIME WITH THE BENEFIT OF
DAYTIME HEATING SITES IN EAST CENTRAL KS ARE NOT REACHING ADVISORY
LEVELS...SO DO NOT EXPECT AFTER SUNSET WITHOUT THE BENEFIT OF
THERMAL MIXING SITES WILL REACH ADVISORY LEVELS...SO WILL ALLOW THE
WIND ADVISORY TO EXPIRE AT 22Z.  SAME CONCERNS WITH WINDS OVERNIGHT
BEHIND THE SURFACE LOW WITH RELATIVELY TIGHT PRESSURE GRADIENT.  ALL
GUIDANCE INDICATES WINDS BELOW ADVISORY LEVELS...AND ONCE AGAIN
WITHOUT THE BENEFIT OF DAYTIME HEATING...DO NOT EXPECT WINDS TO
CLIMB ABOVE ADVISORY LEVELS OVERNIGHT...SO HAVE NOT ISSUED WIND
ADVISORY FOR NORTH CENTRAL KS AT THIS TIME.  IF PRESSURE GRADIENT
REMAINS SUFFICIENTLY STRONG TOMORROW...AND SUBSIDENCE IS GREAT
ENOUGH TO PROVIDE SOME BREAKS IN THE CLOUD COVER...SOME SITES IN
NORTH CENTRAL KS MAY REACH ADVISORY LEVELS.  SINCE CONFIDENCE IN
THIS IS LOW AT THIS TIME WILL LEAVE WIND ADVISORY DECISION FOR
TOMORROW UP TO THE NEXT FORECAST CYCLE FOR LATEST ANALYSIS.

LATE TONIGHT/FRIDAY..AXIS OF INSTABILITY ALOFT MOVES INTO EASTERN
CWA LATE EVENING...AND IS CLEAR OF THE AREA BY THE MIDNIGHT HOUR.
CAA THEN REALLY KICKS IN WITH NORTHWESTERLY FLOW BEHIND THE UPPER
LOW. WILL CARRY A SLIGHT CHANCE FOR RAIN...WITH SLIGHT CHANCE FOR
RAIN OR SNOW WHERE SURFACE TEMPS ARE LESS THAN 36F. NOT EXPECTING
A HARD FREEZE CONSIDERING OVERNIGHT MIXING AND CLOUD COVER...BUT
TEMPERATURES NEAR 32F ARE EXPECTED ACROSS NORTH CENTRAL KANSAS.
AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LOW WITH NEARLY
NEUTRAL TEMPERATURE ADVECTION KEEPING TEMPS IN THE LOW 40S.

SAT...ANOTHER LOBE OF ENERGY SWEEPS AROUND THE BACK SIDE OF THE UPPER
LOW ON SATURDAY...AND REINFORCES BOTH MORE COLD ADVECTION AND
ANOTHER SLIGHT CHANCE FOR SOME SNOW SHOWERS. MOISTURE AND LIFT
SEEM TO CLEAR THE EASTERN CWA BY LATE AFTERNOON...BUT THINK IT TOO
LATE FOR THE SUN TO MAKE MUCH DIFFERENCE IN HIGH TEMPS.

SUN/MON...500 MB FLOW BECOMES NEARLY DUE NORTH BEHIND THE DEPARTING UPPER
LOW AND AHEAD OF HIGHLY AMPLIFIED WESTERN RIDGE. THIS KEEPS US
AGAIN IN COOLER FLOW BUT WARMER TEMPS OF +6C AT 850MB CREEP ACROSS
THE AREA BY LATE DAY SUNDAY AND SHOULD GET US INTO THE MID 50S BY
LATE DAY. COOLER HIGH PRESSURE ASSOCIATED WITH THE NORTHERLY FLOW
CONTINUES TO HAVE INFLUENCE ON ITS EASTERN SIDE THROUGH MONDAY BUT
SHOULD STILL RAISE A FEW MORE DEGREES NEAR 60 WITH SUN AND SLOW
WARMING TREND.

TUES-THURS...FLATTENING RIDGE BRINGS ZONAL FLOW ACROSS THE ROCKIES
AND A RETURN TO THE LEE TROF AND WARM SOUTHERLY WINDS. LATEST EC
AND GFS HAVE NEXT UPPER LOW POISED OFF THE WEST COAST PROGGED TO
MOVE EASTWARD INTO THE FOUR CORNERS BY THURSDAY AFTERNOON. END
RESULT WILL BE TEMPERATURES FINALLY NEAR 70 FOR THE MID TO LATE
WEEK.

&&

.AVIATION...

THERE IS A SLIGHT CHANCE THAT A THUNDERSTORM MAY MOVE OVER TOP OR
FOE LATE THIS AFTERNOON...HOWEVER DUE TO THE ISOLATED NATURE OF
CONVECTION DID NOT INCLUDE A TEMPO GROUP IN THE TAFS AND SIDED WITH
VCTS WORDING AT THIS TIME.  WINDS WILL REMAIN BREEZY AND SLOWLY VEER
AROUND TO THE WEST TONIGHT AS SURFACE LOW MOVES OFF TO THE
NORTHEAST.  A COLD FRONT IS EXPECTED TO MOVE THROUGH TAF SITES IN
THE 04 TO 05Z TIMEFRAME...WHICH WILL LIKELY BRING AN MVFR DECK BACK
THROUGH TAF SITES.  AT THIS TIME CIGS LOOK TO HOLD AROUND THE 2 KFT
LEVEL...SO HAVE CIGS REMAINING AT THIS LEVEL FROM 04-05Z ON AT THIS
TIME.  TOWARDS THE END OF THE TAF PERIOD WINDS MAY VEER FURTHER
AROUND TO THE WEST NORTHWEST...BUT DID NOT ADD A CHANGE GROUP AT
THIS TIME AS CIGS LOOK TO REMAIN FAIRLY PERSISTENT.

CAVANAUGH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM THURSDAY
FOR KSZ058-KSZ059.

&&

67/CAVANAUGH
Hazardous weather outlook, Apr 10, 6:03 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
603 PM CDT THU APR 10 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-112315-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
603 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SUNSET...WITH
THE STRONGEST STORMS EXPECTED ALONG AND SOUTHEAST OF A SENECA TO
EMPORIA LINE. WINDS OF 60 MPH OR MORE AND HAIL AROUND AN INCH WILL
BE THE PRIMARY THREATS FROM THE STRONGER THUNDERSTORMS.
THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN INTENSITY AND
MOVE EAST OF THE AREA AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES OVERNIGHT FRIDAY INTO SATURDAY WILL BE AT OR JUST
BELOW FREEZING ACROSS NORTH CENTRAL AND NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON OR TONIGHT...MAINLY ALONG
AND SOUTHEAST OF A SENECA TO EMPORIA LINE.

In the hours before

Special weather statement, Apr 10, 6:09 PM CDT, 49 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
609 PM CDT THU APR 10 2008

KSZ026-039-102345-
JEFFERSON-SHAWNEE-
609 PM CDT THU APR 10 2008

THROUGH 645 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 46
MPH ACROSS PORTIONS OF SOUTHWEST JEFFERSON AND EASTERN SHAWNEE
COUNTIES...INCLUDING TOPEKA. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
TOPEKA...TECUMSEH...GRANTVILLE...MERIDEN...PERRY STATE PARK...PERRY
LAKE AND OZAWKIE. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE
MARKERS 168 AND 188 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Apr 10, 6:16 PM CDT, 42 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
616 PM CDT THU APR 10 2008

KSZ037-038-102345-
MORRIS-WABAUNSEE-
616 PM CDT THU APR 10 2008

THROUGH 645 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 44
MPH ACROSS PORTIONS OF WABAUNSEE AND MORRIS COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE KEENE...PAXICO...MAPLE HILL AND ESKRIDGE. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 331 AND 346 COULD ALSO BE
AFFECTED.

BOUSTEAD
Local storm report, Apr 10, 6:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
617 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             COUNCIL GROVE           38.66N 96.49W
04/10/2008  E0.88 INCH       MORRIS             KS   LAW ENFORCEMENT

&&
Local storm report, Apr 10, 6:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
632 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             TOPEKA                  39.05N 95.68W
04/10/2008  E0.75 INCH       SHAWNEE            KS   PUBLIC

            AT 93RD AND WANAMAKER.

&&

BN
Local storm report, Apr 10, 6:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
638 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             3 SSE MAPLE HILL        39.04N 96.01W
04/10/2008  E0.75 INCH       WABAUNSEE          KS   TRAINED SPOTTER

&&
Local storm report, Apr 10, 6:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
641 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             ROSSVILLE               39.14N 95.95W
04/10/2008  E1.00 INCH       SHAWNEE            KS   TRAINED SPOTTER

            HAIL COVERING THE GROUND 2 INCHES DEEP IN ROSSVILLE.

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:18 AM CDTWind AdvisoryTOPAnderson, Coffey14 hr
Apr 10, 4:07 PM CDTSevere Thunderstorm WarningTOPAnderson23 min
Apr 10, 5:26 PM CDTSevere Thunderstorm WarningTOPWabaunsee34 min
Apr 10, 6:21 PM CDTSevere Thunderstorm WarningTOPMorris12 min
Apr 10, 6:26 PM CDTSevere Thunderstorm WarningTOPWabaunsee23 min
Apr 10, 6:27 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee, Wabaunsee33 min
Apr 10, 6:51 PM CDTSevere Thunderstorm WarningTOPLyon18 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.